Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 6, 2017, 9:14 AM CDT for Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 9:14 AM CDT (14:14 UTC)
- Expired
- Aug 6, 2017, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WGUS54 KLIX 061414
FFWLIX
MSC047-061715-
/O.NEW.KLIX.FF.W.0029.170806T1414Z-170806T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
914 AM CDT SUN AUG 6 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northern Harrison County in southern Mississippi...
* Until 1215 PM CDT
* At 912 AM CDT, doppler radar indicated thunderstorms producing
heavy rainfall moving across northern Harrison County. Emergency
management reported over 3 inches of rain have fallen in some
locations. Flash flooding may begin shortly.
* Some locations that will experience flooding include...
Saucier and Lyman.
Additional rainfall amounts of 1 to 2 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3052 8889 3050 8932 3065 8933 3065 8915
3067 8889
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:51 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 3:51 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 351 AM CDT Sun Aug 6 2017 .SHORT TERM... Once again, sh/ts will develop starting before sunrise. And once again, these will be backbuilding like they have been for several days now. Although, very high rainfall amounts will not be widespread, any one isolated location could receive very high amounts from 3 to as much as 6 inches of rainfall. This is normally not an issue if it is spread through a long period of time but unfortunately, this amount of rainfall could again fall within a short duration for any particular area. This scenario is not expected to change today or Monday as rainfall rates of 2 to 3 inches per hour can be expected with a few of these sh/ts. But the area of focus will start to change today and Monday. Today, the area will lay along, north and west of a line from Thibodaux to New Orleans to Picayune. Monday, this focus will lay along, north and west of a line from Pierre Part to Picayune. Monday may show an even more focused event from metro Baton Rouge to areas northeast. The reason for the rain leaving most south shore locations is due to dry air moving into the area in the mid levels from the south. The Bermuda Ridge will be the responsible party as it begins to edge northward over the southern half of the area. The weakness will not altogether leave the area as it should remain over the northwestern half of the area. The next thing that will help out is the tropical system that looks to move across the Yucatan Pen. The outer envelope of any tropical cyclone is comprised of a relatively subsident dry area. This subsident drying looks to move into the area Monday night and Tuesday. This should help by reducing the amount of sh/ts over the area, although the numbers will not be eliminated. .LONG TERM... The system currently over the Caribbean is forecast to stay well south of the area which would help keep some dry air filtering through the mid levels causing sh/ts numbers to remain reduced, and the word reduced is used conservatively. This should remain the case Tuesday through Friday. The 850mb trough will then once again move back into the area providing this troughiness(weakness) by Saturday. This trough may be enhanced quite a bit via two distinct easterly waves that interact with it by providing an abundance of deep moisture. The first, and weaker of the two, moves through the northern gulf possibly as early as Sunday of next week. The second looks to affect the area by Tuesday. This would cause a very similar situation which we are currently under with a better possibility of being a more widespread event. Ofcourse this is well in the future and we will simply remain attentive to it through the next several days. && .AVIATION... A weak low level inversion has developed this morning due to the rain cooled airmass in place. This has allowed for some IFR visibility and ceiling restrictions to develop at KMCB. These IFR conditions should persist through around 12z before improving. After 12z, the inversion will quickly mix out and ceilings should rise along with the lifted condensation level. Expect to see prevailing MVFR ceilings ranging from 2000 to 3000 feet in place at all the terminals by 15z. These ceilings should persist through around 00z. After 00z, ceilings should rise into VFR range as the cloud development near the LCL becomes more scattered. Of course, scattered daytime convection will also develop today, and have VCTS wording in place to reflect this risk. 32 && .MARINE... No significant changes in thinking concerning the marine forecast this morning. Overall, a prevailing onshore flow regime averaging around 10 knots will be in place through the entire forecast period. Significant wave heights should generally range from 1 to 2 feet in the lakes and sounds to 2 to 4 feet in the open Gulf waters. However, one caveat to the seas forecast will be the potential development of a tropical system in the southwest Gulf or Bay of Campeche Tuesday into Wednesday. If this system forms, a swell train could move into the open Gulf waters for mid-week resulting in higher overall seas. 32 && DSS code: Green. Deployed: None. Activation: None. Activities: None. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support. Orange = High Impacts; Slight to Moderate risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate risk of severe and/or direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 87 72 89 73 / 80 20 70 40 BTR 89 75 90 74 / 80 20 70 40 ASD 88 74 91 75 / 70 20 50 30 MSY 88 76 90 76 / 60 20 40 30 GPT 86 76 88 76 / 50 20 40 30 PQL 87 74 89 74 / 50 30 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 6, 5:23 AM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service New Orleans LA 523 AM CDT Sun Aug 6 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-062045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 523 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected to develop today. A few of these thunderstorms could become strong and produce frequent lightning strikes, gusty winds, and locally heavy rainfall. There is a marginal risk of flooding rainfall over the northwest half of the area today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected each during the period. A few of these storms could become strong and produce gusty winds, frequent lightning and locally heavy rainfall that could produce localized street flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:50 AM CDT | Special Weather Statement | LIX | Harrison | 55 min |
| Aug 6, 11:16 AM CDT | Areal Flood Advisory | LIX | Harrison | 119 min |
| Aug 6, 1:53 PM CDT | Special Weather Statement | LIX | Amite, Pike | 37 min |
| Aug 6, 2:54 PM CDT | River Flood Warning | LIX | Harrison | 42 hr |
| Aug 6, 3:54 PM CDT | River Flood Warning | LIX | Harrison | 24 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.